Alert archive / New York / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 70, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 25, 2010, 3:18 PM EDT for Suffolk County, New York. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2010, 3:18 PM EDT (19:18 UTC)
- Expired
- Jul 25, 2010, 4:00 PM EDT
- In force
- 42 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 17 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -339 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:02 PM EDT, 16 minutes earlier.
Area forecast discussion, Jul 25, 3:02 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 302 PM EDT SUN JUL 25 2010 .SYNOPSIS... A COLD FRONT MOVES EAST THIS EVENING...THEN HIGH PRESSURE BUILDS INTO THE REGION FOR MUCH OF THE NEW WEEK. UNSETTLED WEATHER RETURNS LATE IN THE WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... COLD FRONT CONTINUES TO WORK THROUGH THE REGION. SHOWERS AND THUNDERSTORMS CURRENTLY IMPACTING WESTERN ZONES...AND WILL TRACK EAST THROUGH THE LATE AFTERNOON/EARLY EVENING HOURS. WITH STORMS DEVELOPING ACROSS CT...LOOKING LIKE EARLIER MODELS OF THE HRRR IS BEGINNING TO VERIFY. THE STRONGEST OF THE THUNDERSTORMS WILL MOVE THROUGH THE REGION LATE THIS AFTERNOON...PRODUCING HEAVY RAIN AND DAMAGING WINDS. THE STRONGEST OF THE STORMS SHOULD BE OVER BETWEEN 7 PM AND 8 PM. SEVERE THUNDERSTORM WATCH UP FOR NJ THROUGH 7 PM. WILL CARRY CAT POPS FOR A COUPLE OF HOURS THROUGH THE EVENING HOURS...TAPERING DOWN TO CHANCE POPS OUT EAST. AFTER 8 PM...MOST OF THE PRECIP SHOULD BE SOUTH OF THE REGION AND TAPERING OFF. WITH CLOUDS/RAIN ON THE DOORSTEP OF NYC...TEMPS SHOULD DROP INTO THE 80S OVER THE NEXT HOUR OR SO. THE HEAT INDEX HAS FALLEN BELOW 95...SO WILL GO AHEAD AND CANCEL THE HEAT ADVISORY WITH THE AFTERNOON FORECAST PACKAGE. WINDS SHIFT NORTH THIS EVENING AS HIGH PRES BEGINS TO BUILD INTO THE REGION BEHIND THE FRONT. SKIES WILL RAPIDLY CLEAR OUT AND DRYER AIR WILL BUILD SOUTH. OVERNIGHT LOWS WILL DROP TO AROUND 70 IN/AROUND NYC...AND INTO THE MID TO UPPER 60S ELSEWHERE. THE LOWER HUDSON VALLEY WILL DROP INTO THE UPPER 50S TO LOWER 60S. THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH EARLY THIS EVENING. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/... HIGH PRES BUILDS OVER THE GREAT LAKES ON MON...AND NORTHERLY WINDS USHER A SOMEWHAT COOLER BUT MUCH DRYER AIRMASS INTO THE REGION. SFC DEWPOINTS WILL DROP FROM THE UPPER 60S TO LOWER AND MIDDLE 50S ON MON. THE HIGH BUILDS OVER THE AREA ON TUE BEFORE DEPARTING ON WED. WITH THE HIGH OFFSHORE...HUMIDITY LEVELS WILL BEGIN TO CREEP BACK UP AS RETURN FLOW DEVELOPS. HIGHS WILL GENERALLY TOP OFF IN THE UPPER 80S TO LOWER 90S WITH THE WARMEST TEMPS ACROSS NYC/NE NJ AND SLIGHTLY COOLER TEMPS AT THE COAST. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... STARTING OUT THE LONG TERM...FOR WEDNESDAY NIGHT...COLD FRONT TO OUR WEST WILL BE APPROACHING. OFFSHORE HIGH WILL CONTINUE TO DRAW IN A MORE HUMID AIRMASS. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS AS HEIGHTS FALL WITH AN UPPER LEVEL TROUGH MOVING INTO THE NORTHEAST. THE TROUGH WILL HELP MOVE THE COLD FRONT ACROSS THE AREA ON THURSDAY. THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS...WITH CONTINUED HEIGHT FALLS AS TROUGH MOVES THROUGH ALONG WITH THE COLD FRONT. THIS WILL ALLOW FOR INCREASED SHEAR AND WITH ENOUGH SURFACE INSTABILITY...CONVECTION COULD GET ORGANIZED. DRY WEATHER RETURNS FRIDAY THROUGH THE NEXT WEEKEND WITH HIGH PRESSURE BUILDING IN FROM THE GREAT LAKES WITH NW FLOW ALOFT. BY SUNDAY...HIGH WILL BE SHIFTING OFFSHORE AND FLOW ALOFT WILL BE TURNING MORE ZONAL. THEREFORE...NEAR NORMAL TEMPS CAN BE EXPECTED WITH GRADUALLY MORE HUMID CONDITIONS BY SUNDAY. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... GENERALLY VFR CONDITIONS. A COLD FRONT WILL APPROACH THIS AFTERNOON AND PASS THROUGH THIS EVENING. THIS WILL RESULT IN 2-3 HOUR PERIOD OF SHOWERS AND THUNDERSTORMS...GENERALLY BETWEEN 18Z AND 22Z. SOME SHOWERS AND STORMS MAY PRODUCE SUB-VFR CONDITIONS...HOWEVER IT SHOULD NOT LAST VERY LONG. BEHIND THE FRONT...HIGH PRESSURE WILL BUILD INTO THE REGION WITH VFR CONDITIONS THROUGH THE END OF THE TAF PERIOD. WINDS WILL START OFF FROM THE WEST-NORTHWEST AND BECOME MORE WESTERLY THIS EVENING. ONCE THE FRONT PASSES THROUGH WIND BECOME MORE NORTHERLY AND MAY GUST FOR A FEW HOURS BEFORE SUBSIDING TO LESS THAN 10 KT AFTER MIDNIGHT. WINDS ON MONDAY WILL INCREASE AND BECOME MORE WESTERLY OUTLOOK FOR 12Z MON THROUGH THU... MON AFTERNOON...VFR WITH GUSTY W-NW WINDS. MON NIGHT-WED MORNING...VFR. WED AFTERNOON/NIGHT...CHANCE OF SUB-VFR IN SHOWERS/TSTMS. THU...VFR. && .MARINE... COLD FRONT MOVES THROUGH THE WATERS THIS EVENING...AND NW FLOW WILL INCREASE TO AROUND 15 KT WITH 20 KT GUSTS POSSIBLE... ESPECIALLY ON THE OCEAN WATERS. THINK GUSTS SHOULD REMAIN BELOW SCA CRITERIA. SEAS AROUND 4 FT ON THE OCEAN AND SHOULD REMAIN JUST BELOW SCA CRITERIA AS WELL. WINDS DIMINISH ON MON. WITH HIGH PRES OVER THE AREA FOR THE START OF THE NEW WEEK...TRANQUIL CONDITIONS WILL BE IN PLACE THROUGH THE MIDDLE OF THE WEEK. A COLD FRONT MOVES THROUGH THE WATERS WED NIGHT THROUGH THU. SEAS SHOULD BUILDS TO SCA CRITERIA ON THE OCEAN DURING THAT TIME. && .HYDROLOGY... SCATTERED AFTERNOON/EVENING CONVECTION COULD RESULT IN LOCALLY HEAVY RAINFALL WITH 1+ INCH RAINFALL POSSIBLE. OTHERWISE...AREAL QPF WILL GENERALLY BE AROUND 1/4 TO 1/2 INCH. DRY WEATHER THEN IN PLACE THROUGH THE MIDDLE OF THE WEEK. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...MPS NEAR TERM...MPS SHORT TERM...MPS LONG TERM...JM AVIATION...BC/PW MARINE...MPS HYDROLOGY...MPS
Hazardous weather outlook, Jul 25, 3:16 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 316 PM EDT SUN JUL 25 2010 NYZ072>074-261000- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- 316 PM EDT SUN JUL 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-076-261000- KINGS (BROOKLYN)-QUEENS- 316 PM EDT SUN JUL 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT OCEAN FACING BEACHES THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ077-080-081-261000- NASSAU-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 316 PM EDT SUN JUL 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT OCEAN FACING BEACHES THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NYZ067>071-078-079-261000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK- 316 PM EDT SUN JUL 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002>006-011-261000- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION- 316 PM EDT SUN JUL 25 2010 ...SEVERE THUNDERSTORM WATCH 534 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-261000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 316 PM EDT SUN JUL 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jul 25, 1:13 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
113 PM EDT SUN JUL 25 2010
NYZ067-068-251815-
ORANGE-PUTNAM-
113 PM EDT SUN JUL 25 2010
...SHOWERS AND EMBEDDED THUNDERSTORMS WILL IMPACT ORANGE AND PUTNAM
COUNTIES...
AT 112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LARGE AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS MOVING ACROSS
NORTHEAST PENNSYLVANIA TOWARD ORANGE COUNTY. THIS COMPLEX IS MOVING
EAST AT 40 MPH AND WILL TRACK ACROSS ORANGE COUNTY INITIALLY...AND
INTO PUTNAM COUNTY AFTER 2 PM.
EXPECT MODERATE TO HEAVY RAINFALL...OCCASIONAL LIGHTNING...AND
POSSIBLE WIND GUSTS OF 30 TO 40 MPH WITH THIS ACTIVITY.
LAT...LON 4150 7470 4151 7448 4160 7438 4164 7427
4161 7424 4159 7414 4162 7413 4162 7410
4159 7405 4159 7396 4151 7399 4145 7398
4150 7392 4153 7359 4122 7438 4122 7443
4134 7469 4143 7476 4145 7476
PWSpecial weather statement, Jul 25, 2:02 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
202 PM EDT SUN JUL 25 2010
NJZ002>004-NYZ069-251900-
BERGEN-EASTERN PASSAIC-ROCKLAND-WESTERN PASSAIC-
202 PM EDT SUN JUL 25 2010
...STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BERGEN...PASSAIC AND
ROCKLAND COUNTIES...
AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER EASTERN SUSSEX COUNTY MOVING SOUTHEAST AT
20 MPH.
HEAVY RAIN AND GUSTY WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4119 7438 4114 7425 4117 7420 4112 7399
4089 7410 4087 7423 4089 7428 4092 7429
4097 7428 4099 7431 4101 7443 4104 7444
4104 7447 4102 7448 4103 7450 4108 7451
PWSpecial weather statement, Jul 25, 2:20 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
220 PM EDT SUN JUL 25 2010
NJZ002>006-011-NYZ069-071>076-251915-
BERGEN-BRONX-EASTERN PASSAIC-ESSEX-HUDSON-KINGS (BROOKLYN)-NEW YORK
(MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)-ROCKLAND-SOUTHERN
WESTCHESTER-UNION-WESTERN PASSAIC-
220 PM EDT SUN JUL 25 2010
...THUNDERSTORMS WILL IMPACT NORTHEAST NEW JERSEY...THE FIVE
BOROUGHS OF NEW YORK CITY...ROCKLAND...AND SOUTHERN WESTCHESTER
COUNTIES THROUGH 330 PM...
AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR KINNELON...OR 5 MILES SOUTH OF WEST
MILFORD...MOVING SOUTHEAST AT 40 TO 45 MPH.
WINDS 40 TO POSSIBLY 50 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN WITH RAINFALL RATES OF UP TO AN INCH
PER HOUR WILL OCCUR WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4053 7424 4059 7421 4059 7437 4065 7444
4086 7432 4090 7434 4090 7428 4098 7430
4102 7444 4124 7409 4113 7390 4100 7390
4107 7378 4099 7364 4088 7377 4058 7400
4070 7401 4067 7407 4059 7405 4051 7420
PWSpecial weather statement, Jul 25, 2:41 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
241 PM EDT SUN JUL 25 2010
CTZ005-009-NYZ069>071-251930-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-ROCKLAND-SOUTHERN
FAIRFIELD-SOUTHERN WESTCHESTER-
241 PM EDT SUN JUL 25 2010
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD...ROCKLAND AND
WESTCHESTER COUNTIES...
AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ORANGEBURG...OR NEAR TAPPAN...AND MOVING
EAST AT 40 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LAT...LON 4123 7405 4134 7343 4112 7327 4110 7335
4106 7341 4105 7345 4104 7347 4104 7349
4102 7352 4102 7354 4101 7355 4097 7390
4100 7390 4101 7394
PWLocal storm report, Jul 25, 3:17 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
317 PM EDT SUN JUL 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST GARFIELD 40.88N 74.11W
07/25/2010 E56 MPH BERGEN NJ TRAINED SPOTTER
&&
MSThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 10:42 PM EDT | Special Weather Statement | OKX | Orange, Putnam | 63 min |
| Jul 24, 11:48 PM EDT | Special Weather Statement | OKX | Putnam, Rockland, Westchester | 57 min |
| Jul 25, 12:22 AM EDT | Severe Thunderstorm Warning | OKX | Westchester | 38 min |
| Jul 25, 12:27 AM EDT | Special Marine Warning | OKX | 44 min | |
| Jul 25, 12:41 AM EDT | Special Marine Warning | OKX | 64 min | |
| Jul 25, 1:24 AM EDT | Special Weather Statement | OKX | Nassau | 66 min |
| Jul 25, 1:25 AM EDT | Special Marine Warning | OKX | 24 min | |
| Jul 25, 1:36 AM EDT | Special Marine Warning | OKX | 54 min | |
| Jul 25, 1:13 PM EDT | Special Weather Statement | OKX | Orange | 62 min |
| Jul 25, 2:20 PM EDT | Special Weather Statement | OKX | Bronx, New York, Richmond, Rockland | 55 min |
| Jul 25, 2:41 PM EDT | Special Weather Statement | OKX | Westchester | 49 min |
| Jul 25, 2:46 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, New York, Rockland, Westchester | 34 min |
| Jul 25, 2:52 PM EDT | Special Marine Warning | OKX | 38 min | |
| Jul 25, 3:01 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Nassau, Queens, Suffolk | 44 min |
| Jul 25, 3:30 PM EDT | Special Marine Warning | OKX | 45 min | |
| Jul 25, 3:36 PM EDT | Special Marine Warning | OKX | 39 min | |
| Jul 25, 3:40 PM EDT | Tornado Warning | OKX | Suffolk | 35 min |
| Jul 25, 3:56 PM EDT | Special Weather Statement | OKX | Suffolk | 49 min |
| Jul 25, 4:02 PM EDT | Special Marine Warning | OKX | 43 min | |
| Jul 25, 4:21 PM EDT | Special Marine Warning | OKX | 23 min | |
| Jul 25, 12:56 AM EDT | Special Weather Statement | OKX | 64 min | |
| Jul 25, 1:02 AM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 13 min |
| Jul 25, 2:08 AM EDT | Special Weather Statement | OKX | 37 min | |
| Jul 25, 2:02 PM EDT | Special Weather Statement | OKX | Bergen, Passaic | 58 min |
| Jul 25, 2:48 PM EDT | Areal Flood Advisory | OKX | Bergen, Essex, Passaic | 57 min |
Nearby
Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.